I have been asking questions about thyroid issues and meds here for a few months now. Everyone has been extremely helpful and kind. I just wanted to post my experience with Nature Throid by RLC Labs. I had my TT in 2005, thyroid cancer, was taking Levothyroxine 200mcg's for 7 years and never really felt normal. I was given other types of medications for my complaints and symptoms and they did help some. This last year everything went downhill, I could barely function outside my home, very confused, always tired, headaches, blurred vision, throat and tongue swelled up and much more. ER visit was of no help at all, TSH was at .24, I had lost my insurance so I had to figure this out on my own. I tried expermenting with a lower dose of Levo and that did help, but then went way hypo TSH went up to 177.300 and I had zero energy. I resumed taking 200mcg's of Levo and got insurance again. Please note..I am a 53 yr old male 5'11" 220 lbs, I know more women have thyroid problems then men.
Had a visit with a Endocrinologist, tests results were TSH .014, total T4 13.4 H, FT4 5.1 H. They refused to test Free T3 stating it wasn't necessary and you couldn't test it anyway. I still felt horrible and all he could says was your result were fine. When I asked about Natural Thyroid Hormones, he said they were of no use and you will convert the Levothyroxine T4 into T3 just fine. This Endo was of no help as you can see.
I was finally able to locate and see another Endocrinologist who do listen and care. I was given Nature Throid 1/2 grain pills to take twice a day. At first because of the massive amount of T4 I was taking, I got horrible headaches with 1 pill of NT. I stopped all meds for 10 days and then started with just 1 pill a day of NT. By then I was already feeling a bit better because I stopped the Levo and I can not believe the difference now. Although it's only been 14-16 days so far I feel 100% better. By starting with just 1/2 grain a day I knew my TSH was going to go up, it's 79 right now, but I am not tired. I guess the T3 is the reason for that. I am now taking 2 pills a day and will see the Endo again soon.
I never thought I would feel normal again and it's odd when I realize how I had changed. Simple everyday things had become so difficult and I didn't know why. I never thought it could be the Levothyroxine, as the doctors said it doesn't cause problems. Apparently for me, I can not tolerate T4 only meds or convert T4 to T3 as I should. My dose of NT right now, (1 grain) has 38mcg's of T4 and 9mcg's of T3, but it's very strong as compared to T4 only meds. I believe it's equal to 100mcg's of Levo because of the T3.
I will be increasing the NT as my doctor may recommend, but for now I really don't have any side effects or symptoms of hyper or hypothyroidism. This is just my experience with a Natural Thyroid Hormone (Nature Throid) and it may not help others, but since I have to take thyroid hormones to live, I'm glad I found something my body can handle. Plus to be at 79 TSH and NOT feel wiped out, I can't believe it. I would rather be here and feel good then at .10 and feel horrible. If I didn't have it done I might have guessed at maybe around 10 because of the low dose of NT.
I hope this may help others who are having problems and are curious about Natural Thyroid Hormones. Keep looking for a doctor who will at least let you try it and see if it works for you. It truely has saved my life as have the great people here who came and answered my questions, thank you all!!
Are you getting both FT3 and FT4, tested now? It's very important to monitor FT3, always, but more so when taking a T3 med.
There are those of us who don't convert FT4 to FT3, but do well on synthetics. There are still others who don't do well on any type or combination of synthetics, but do very well on desiccated hormones.
Very happy to hear that you have a doctor that listens, now and that you are making progress.
Remember that not everyone does well with a low (or even normal) TSH. Some naturally, run higher than others, while still others run very low. We're all individual.
I haven't had the FT4 or FT3 tested as of yet, because I have to pay for the blood tests. I was just curious where I might be with my TSH. I feel fine, but knew 1/2 grain of NT probably wouldn't be enough. I don't know why the Levothyroxine was making me feel so bad, but most likely I wasn't converting T4 to T3. Just the small amount of T3 in the NT appears to be what's really helping me, the change is like night and day, I was in complete darkness and now it's gone. It's been 24 days without any Levo, so there may still be some in me, but the last time I stopped taking it within 2 weeks I had zero energy, none and all I could do was sit in a chair all day.
I will see the Endo in a few weeks and have complete blood tests done and will post the results. Thanks again!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.